Ask a doctor

Lip injections gave me a crease above lip!

It has been a week. I now have little indents above my lip when I smile with an opened mouth or closed. Will this go away? It looks like I have double smile lines. Is this normal? I can really notice it. It is like an extra crease on both sides. 

Doctor Answers (8)

Lip injections gave me a crease above lip!

+1

     Once the swelling resolves at about 2 weeks or so, reexamine the area.  More filler can be injected at the crease, some filler can be dissolved below the crease, or a combination of both can be performed.  Kenneth Hughes, MD Los Angeles, CA


Los Angeles Plastic Surgeon
5.0 out of 5 stars 192 reviews

Juvederm in lips

+1

Your lips appear quite pretty, but you may still have some swelling and bruising from the injections.  Wait another week and if the indentations are still there, return to your doctor for assessment.  

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 15 reviews

Lip balance

+1

The balance of the red part of the lip (vermilion) and the white part of the lip (skin above the red part) has to be maintained at all times. It appears that you had most if not all of the injection into the red part. The situation will not correct itself. You can either get more filler in the newly appeared crease or get some filler removed from the lip. Better option would be to get the skin part injected. Regards, Dr. J  Disclaimer: This answer is not intended to give a medical opinion and does not substitute for medical advice. The information presented in this posting is for patients’ education only. As always, I encourage you to see your personal physician for further evaluation of your individual case.

Tanveer Janjua, MD
Bedminster Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

You might also like...

Lip injections gave me a crease above lip

+1

I see what you're talking about. The actual size and proportion of your lips is really pretty though and looks good. I'm unsure where the filler was placed but we usually tell people to wait two weeks after fillers before making any adjustments. If you still have the little indents at that point, see your injector for an assessment.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

New line after lip injections

+1

These types of lines can sometimes form after lip injections. Your doctor just needs to add a little additional filler directly under the new lines. 

Mitesh Kapadia, MD, PhD
Boston Oculoplastic Surgeon
5.0 out of 5 stars 80 reviews

Swelling

+1

A lot of this appears to be edema and swelling. What type of filler was used? Ask your Doctor if it is OK for you to massage it or get Ultrasound treatment to reduce the swelling.

A. David Rahimi, MD
Los Angeles Dermatologist
5.0 out of 5 stars 32 reviews

Filler

+1

It is quite unusual.  Did they inject anywhere else? I suggest you see your injector and ask them what they used, and where they injected.  It may resolve over a couple of weeks.  If not, your injector should fix it.

Best,

Asif Pirani, MD, FRCS(C)
Toronto Plastic Surgeon
5.0 out of 5 stars 28 reviews

Post injection lip indentations

+1

What product did you have injected? Some Injectables are known to cause bumps and depression. They should all disappear by 2 weeks, if not go back to your surgeon and have it corrected.

David A. F. Ellis, MD
Toronto Facial Plastic Surgeon
4.5 out of 5 stars 2 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.